I have had severe anxiety for over 15 years now. I was on prozac and xanax for 5 years and then stopped the prozac about a year and a half ago. My panic and anxiety has overtaken my life to the point where I don't want to even leave the house and I'm constantly fearful. My doctor started me yesterday on zoloft at 25mg for a week then I'm going up to 50mg next week. I woke up this morning worried about side effects and felt like my heart was racing and going to beat out of my chest. I took 2 xanax (which I've been taking for years) and feel like I'm calming down, but I'm worried this racing heart is a side effect or if it's just my anxiety of taking the new medication. I want to get my life back but I think I'm afraid even this won't work. Would appreciate any advice or feedback.
Mood disorder prescription meds usually have side effects, sometimes really troublesome but thankfully they're very rarely fatal. A working dosage level often needs to be gradually worked up to so our bodies can adapt to such harsh chemicals, and interim side effects may go away as we adapt. Long term use may lead to a fresh side effect appearing at some point (so, those need to be watched out for). Meanwhile anxiety can create its own symptoms which can confuse matters in assessing a new med's impact and safety.
May I message you with a selection of links to my recent posts about anxiety coping tips?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.